Hail, Caddo
- When
- April 3, 1:52 PM CST
- Where
- Caddo County, 0.69 mi S of Jewella
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.470, -93.800
Pea to penny sized hail fell on North Market just north of I-220.
A deep upper level trough across the western plains lifted north and east towards the region during the afternoon and overnight hours of April 3rd and morning hours of April 4th. Deep layer shear supported the development of super cell thunderstorms across North Central Texas during the afternoon hours of April 3rd and these storms moved into the region, producing strong and damaging wind gusts,…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A deep upper level trough across the western plains lifted north and east towards the region during the afternoon and overnight hours of April 3rd and morning hours of April 4th. Deep layer shear supported the development of super cell thunderstorms across North Central Texas during the afternoon hours of April 3rd and these storms moved into the region, producing strong and damaging wind gusts, large hail and a few tornadoes across most of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 3, 9:14 AM CST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1014 AM CDT TUE APR 3 2012 .DISCUSSION... CURRENTLY...THERE IS A SEVERE THUNDERSTORM WATCH BORDERING OUR CWA TO THE WEST...AND THE CONVECTION THAT IS RESPONSIBLE FOR THAT WATCH WILL EVENTUALLY PUSH EAST INTO OUR AREA LATER THIS AFTERNOON AND EVENING. SPC HAS THE WESTERN TWO THIRDS OF AREA IN A SLIGHT RISK AREA...WITH LARGE HAIL BEING THE GREATEST THREAT. MOST OF THE FORECAST LOOKS TO BE ON TRACK EXCEPT FOR TEMPERATURES. AT THE MOMENT...WE ARE RUNNING SOME FOUR TO SEVEN DEGREES BELOW WHAT WE EXPERIENCED YESTERDAY DURING THIS TIMEFRAME. THIS...COUPLED WITH SOME ONGOING CONVECTION AND CLOUD COVER...HAS FORCED MY HAND TO UPDATE THE FORECAST FOR TODAY...LOWERING THE HIGH TEMPERATURES A BIT. && .AVIATION... MIXED FLIGHT CATEGORIES EXIST THIS MORNING...AS BOUNDARY LAYER MOISTURE CONTINUES TO BE REINFORCED. DAYTIME MIXING SHOULD EVENTUALLY BRING VFR CONDITIONS AREAWIDE DESPITE LINGERING ISOLD/SCT CONVECTION. THUNDERSTORMS ASSOCIATED WITH A STRONG UPPER LEVEL DISTURBANCE OVER W/N TX EXPECTED TO SLOWLY PUSH EWD INTO THE REGION AND AFFECT TERMINALS THIS EVENING THROUGH WEDNESDAY MORNING. OTHERWISE...SOUTHERLY WINDS 5 TO 10 KNOTS TO PERSIST THROUGHOUT THE PD. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 79 65 83 59 82 / 60 70 40 10 10 MLU 80 66 83 63 80 / 50 70 60 20 20 DEQ 76 59 82 50 78 / 70 70 30 20 10 TXK 77 62 81 57 79 / 70 70 30 10 10 ELD 78 64 81 60 80 / 50 70 60 20 20 TYR 81 60 83 57 81 / 70 70 20 10 10 GGG 79 62 82 58 81 / 70 70 20 10 10 LFK 80 65 83 62 85 / 60 70 50 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE APR 3 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER THE AREA DURING THE AFTERNOON AND OVERNIGHT AS TEMPERATURES WARM AND DISTURBANCES ALOFT MOVE ACROSS THE AREA. AN UPPER LEVEL CLOSED LOW MOVING OVER PARTS OF TEXAS AND OKLAHOMA WILL CONTINUE LIFTING NORTHEAST SENDING A SURFACE LOW ACROSS OKLAHOMA...WITH ITS TRAILING DRY LINE BEING OVERTAKEN BY A COLD FRONT. BY LATE TONIGHT THE SURFACE BOUNDARY WILL BE NEARING A BROKEN BOW OKLAHOMA TO TYLER/LONGVIEW TEXAS LINE. STRONG TO SEVERE STORMS WILL DEVELOP OUT AHEAD OF THE FRONT AND WITH THE PASSAGE OF THE SYSTEM. LARGE HAIL AND HIGH AND DAMAGING WINDS WILL REMAIN THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONTAL BOUNDARY DURING THE DAY WEDNESDAY WITH EFFICIENT RAIN PRODUCING STORMS...AS WELL AS A CHANCE FOR LARGE HAIL AND HIGH AND DAMAGING WINDS. BY LATE AFTERNOON AND EARLY EVENING WEDNESDAY...WITH DRY AIR SPREADING INTO THE FOUR STATE REGION IN WAKE OF THE BOUNDARY... SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY AND OVERNIGHT...AND INTO WEDNESDAY. 23
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1254 PM CDT TUE APR 3 2012
ARZ071-072-031900-
COLUMBIA-LAFAYETTE-
1254 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA AND LAFAYETTE...
INCLUDING THE FOLLOWING LOCATIONS...
BUCKNER...BUSSEY...CANFIELD AND SMITHLAND...
AT 1253 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST EAST OF CANFIELD...OR 13 MILES SOUTH
OF LEWISVILLE...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL
BE NEEDED.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 PM CDT TUE APR 3 2012
LAZ004-031930-
CLAIBORNE-
150 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
HOMER...
AT 150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTH OF HOMER...OR ABOUT
5 MILES NORTHWEST OF ATHENS...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL
BE NEEDED.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 PM CDT TUE APR 3 2012
LAZ002-003-032000-
BOSSIER-WEBSTER-
218 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
COTTON VALLEY AND SAREPTA...
AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES EAST OF BENTON...OR 15 MILES
NORTH OF BOSSIER CITY...MOVING NORTHEAST AT 20 MPH.
HALF TO THREE QUARTER INCH DIAMETER HAIL...AND WINDS 30 TO 40 MPH ARE
EXPECTED WITH THIS STORM.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
231 PM CDT TUE APR 3 2012
LAZ004-006-032030-
CLAIBORNE-UNION-
231 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
HOMER...
AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES EAST OF HOMER...MOVING
NORTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 PM CDT TUE APR 3 2012
ARZ073-032045-
UNION-
240 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
CALION...EL DORADO...HUTTIG...JUNCTION CITY...LAPILE...LAWSON...
STRONG...URBANA AND WESSON...
AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CALION TO
WESSON...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF NORPHLET TO
6 MILES SOUTHWEST OF EL DORADO...MOVING EAST AT 30 MPH.
PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL
BE NEEDED.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT TUE APR 3 2012
LAZ002-003-032045-
BOSSIER-WEBSTER-
251 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DIXIE INN...DOYLINE...DUBBERLY...MINDEN AND SIBLEY...
AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DOYLINE...OR
NEAR KORAN...MOVING NORTHEAST AT 20 MPH.
PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS
STORM.
15The Shreveport radar (KSHV), 4 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
16 hail, 5 thunderstorm wind, 1 tornado, 1 lightning. Local standard time, as filed.
Pea to penny sized hail fell on North Market just north of I-220.
A tree was downed in Spearsville, Louisiana.
Penny sized hail reported in Bernice, Louisiana.
Nickel sized hail reported in Ruston, Louisiana.
Dime to penny sized hail reported on Hwy. 2 east of Farmerville, Louisiana.
Dime sized hail was reported along Hwy. 143 north of town.
Nickel sized hail was reported near Whites Ferry Road and Elmwood Drive just north of West Monroe.
The National Weather Service conducted a storm survey in Caddo Parish and found damage from an EF0 tornado. The tornado first touched down 1 mile ESE of Rodessa, LA, along Pitts Road where an outbuilding was damaged and trees were snapped. The tornado traveled east. Two large trees were uprooted with one falling on a building along Rodessa Church Road. The tornado remained south of Tyson Road/PR 172 and crossed Adcock Road where more trees were snapped. The tornado lifted before reaching Atlanta Mira Road. The maximum winds are estimated at 65-75 mph.
Hail fell along Hwy. 9 northeast of Homer, Louisiana.
Numerous trees were downed across the northern portions of the parish.
Lightning struck an oil tank on Winn Bottom Road just southwest of Haynesville, Louisiana, setting it on fire.
Several trees were blown down in Haynesville, Louisiana.
Nickel sized hail fell in southeast Shreveport in the Ellerbe Road area.
Nickel sized hail fell in the Shady Grove community.
Golf ball sized hail was reported on Stratmore Circle between Youree Drive and Kings Hwy.
Hail was reported in the Plantation Trace subdivision.
One inch hail was reported at LSUS Campus. Ping pong ball sized hail was reported at the Haven on the east side of LSUS.
Quarter sized hail was reported in Keithville, Louisiana.
Hail reported in Stonewall, Louisiana.
Trees were downed just west of Sterlington, Louisiana.
Trees were downed on Hwy. 175 north of Mansfield, Louisiana.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2012Every state in 2012This day in weather historyThe tornado archive for Louisiana, 2012Warnings in Louisiana, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364399, 364402, 364403, 364404, 364405, 364415, 364416, 364438, 364530, 364534, 364532, 364533, 364442, 364443, 364540, 364541, 364542, 364543, 364545, 364546, 364547, 364551, 364552.